Log in to post a reply
Nov 13, 2010 07:26 PM sueUK wrote:
Hi girls, I hope things are going well/better for you all. I feel that I can come along and add some comments now that I am well into my 'adventure' with this rads marlarky!
Honebear, here in the UK extreme fatigue and tiredness is the one thing they stress as very likely, with the other possible side-effects just possible and not definite...and dont we know it! I am now 8 rads in....just Monday & Tuesday to go now, and I feel like I have got away with things quite lightly. No cystitis (yet..and lets hope that stays away!), one day of a total clear out of my bowels (after round 6)...but to be honest, with the constipation from all the meds, that was a very welcome relief it has to be said. My tummy has felt more comfy and calm since. I have felt the tiredness though and sleep a lot during the evenings and I think the house could burn down and I wouldnt notice! I have on a few occasions had that swallowed acid feeling in my throat, but the doc says this wouldnt be from the rads...I dont know, maybe just a coincidence? To be honest, at this point the tiredness doesnt bother me - I can imagine however, if it lingers long after treatment it would become rather a bind. I prefer to be tired and sleepy than wakeful and anxious. I am quite astounded by the attitude of your rads techs Honeybear as everything I read about rad treatment states fatigue as the no.1 side-effect!?!
Now then, pain-wise, I dont think I have felt any improvement yet...if there is some it is only slight and only from time to time.. As I said before, my meds keep me comfy while sitting, but Im still walking with the stick and at times that is still very painful. Mornings are still hellish...getting out of bed and getting myself sorted first thing is SO painful, but things do improve once I take my slow release morphine, plus a dose of liquid morphine all at once - well, the slow release isnt going to help that early morning pain crisis is it!
The lovely radiotherapy staff at the hospital assure me that how I am feeling is normal and that the pain IS likely to get worse before it gets better. They say that the few days after treatment ends is likely to be the worst, then things should start to ease up and it could be up to 6 weeks before I feel the most benefit. I will be having my second dose of Zometa on Monday too....that is supposed to help with pain too, but my first dose left me feeling like I had been hit by a bus for a few days....lets hope this time round will be significantly better! Im told that drinking plenty of water will help, and I have already started doing that as its supposed to helps with the rads also - fingers crossed for a better experience as that really was nasty.
I suppose if you are taking various meds and having treatments in addition to the rads, it is difficult to know which of these contribute to all these different effects we are feeling - I guess its the cocktail of all of them that messes us up. Oh well, as long as all of this is working to see off mr nasty I can cope with it all.........but it would be nice to feel a bit better wouldnt it!
I will update you again in a few days...when rads have finished and the zometa has done its magic (hopefully). Meanwhile, good wishes to you all and I hope that the good feelings will be outshining the bad ones for you very soon!
Hugs, Sue x
Diagnosis: 6/6/2008, IDC, 4cm, Stage I, Grade 1, 0/11 nodes, ER+